MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HGSTAR, 14.5 FR, ST, 35CM STAND; CATHETER, HEMODIALYSIS, IMPLANTED

BARD ACCESS SYSTEMS HGSTAR, 14.5 FR, ST, 35CM STAND; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 5833350
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Photos were provided for review.The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The investigation is currently underway.
 
Event or Problem Description
It was reported that during a dialysis catheter placement the introducer needle was inserted under ultrasound guidance and allegedly fluid was leaking from the hub during aspiration.Reportedly, it was identified that the hub allegedly ruptured.A new kit was opened to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one hemostar dual-lumen radiopaque catheter, two end caps, one tunneler, one dilator, one dualator, one guidewire in a guidewire hoop, one airguard valved introducer peel-apart sheath and dilator were returned for evaluation.A gross visual evaluation was performed.Two photos were also returned and were reviewed.The investigation is confirmed for cracked introducer needle hub, as two cracks at the proximal end of the introducer needle hub were identified during the photo review.The introducer needle was not returned with the sample and could not be evaluated in the fa biohazard lab.The dilator in the returned kit was observed to be bent.The returned sample appeared to be clean.The definitive root cause could not be determined based upon available information.It is unknown if procedural issues contributed to the reported event.Labeling review: the cause of the event in question is unknown, and so the applicability of any particular portion of the instructions for use (ifu) or other labeling is unknown.However, a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the ifu instructs on the use of the needle and that accessories/components used in conjunction with this catheter should incorporate luer-lock adapters.Therefore, the product labeling will be considered adequate.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
HGSTAR, 14.5 FR, ST, 35CM STAND
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9142052
Report Number3006260740-2019-02892
Device Sequence Number1824719
Product Code MSD
UDI-Device Identifier00801741013362
UDI-Public(01)00801741013362
Combination Product (Y/N)N
PMA/510(K) Number
K051748
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5833350
Device Catalogue Number5833350
Device Lot NumberREDP2191
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2019
Initial Date Received by Manufacturer 09/04/2019
Supplement Date Received by Manufacturer02/24/2020
Initial Report FDA Received Date10/01/2019
Supplement Report FDA Received Date02/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight43